MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number AU00T0
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
A non health care professional reported that during surgery they have noticed that the lens was not in the good condition.Subsequently the lens was removed during initial procedure and completed with another lens with same diopter.Additional information has been requested.
 
Additional Manufacturer Narrative
The device was returned loose inside the carton.The lens stop and the plunger lock were removed.The plunger was oriented correctly.Viscoelastic was observed in the device.The plunger was advanced into the nozzle and was in contact with the trailing optic edge upon return.The leading haptic was extended.The trailing haptic was broken in the gusset area and was in front of the plunger, positioned to the left side of the optic leading edge.The distal haptic tip was oriented toward the device nozzle tip.Due to the position of the observed broken haptic and the condition of the plunger pressed against the trailing optic edge upon return, this may suggest that the plunger was retracted and advanced a second time.The nozzle was removed and cleaned for further evaluation.The lens was removed during the cleaning.Top coat dye stain testing was conducted with acceptable results.Product history records were reviewed and the documentation indicated the product met release criteria.Viscoelastic was not provided.It is unknown if the qualified product was used.The root cause for the broken haptic could not be determined.The broken haptic was in front of the plunger with the distal portion oriented toward the nozzle tip.The plunger was against the trailing optic edge upon return.This may suggest the plunger had been previously retracted and advanced prior to return.The plunger position in relation to the broken haptic during advancement cannot be determined.The haptic position may indicate the plunger was not fully advanced.If the plunger is not fully advanced the trailing haptic may not release properly from the device.It is unknown if a qualified viscoelastic was used.The instructions for use (ifu) instructs: during device preparation and implantation of the company preloaded delivery system, an company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.Broken haptics may occur due to the use of a non-qualified viscoelastic.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.If the operating room temperature is too high (23 degree celsius per 73 degree fahrenheit) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.In addition, haptic strength (modulus) decreases as the temperature increases and is more likely to break under stress.If a straight trailing haptic occurs and it was not properly detected to be out of position.If the plunger is not fully advanced, or if the plunger is allowed to retract, the trailing haptic may not release properly from the device.Any of the above listed causes alone, or in combination, may create the reported event top coat dye stain testing was conducted with acceptable results.Information was provided that the company 19.5 diopter lens was replaced with an unknown 19.5 diopter lens.Due diligence has been performed in an attempt to obtain further information on this event.The reporter has not responded to request for follow-up information.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Corrected information provided in d.4.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20481368
Report Number1119421-2024-02037
Device Sequence Number20874452
Product Code KYB
UDI-Device Identifier00380652394758
UDI-Public(01)00380652394758(17)250821(11)220823(10)15476686(21)15476686070
Combination Product (Y/N)N
Initial Reporter CountryPM
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2025
Device Model NumberAU00T0
Device Lot Number15476686
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2024
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/20/2024
Supplement Date Received by Manufacturer10/18/2024
Initial Report FDA Received Date10/18/2024
Supplement Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale